Jump to content

Xtandi (Enzalutamide) and liver function


Recommended Posts

I am on Xtandi and my Oncologist wants to monitor liver function every fortnight.

However, I notice in the Public Summary Document for Xtandi (dated July, 2014) that:

1.1            "On the basis of indirect evidence presented by the submission, enzalutamide is well tolerated and appears to have a similar safety profile to abiraterone, but does not require monitoring of liver function and blood pressure, which is required with abiraterone". Can anyone please clarify whether LFTs are required? 

 

Link to post
Share on other sites
alanbarlee

Fortnightly testing of liver function seems to be a good deal more frequent than usual.

1. What were the pathology results showing immediately prior to Xtandi (i.e. is there an underlying vulnerability there)?

2. If the initial frequency shows no adverse trends from using Xtandi (and I've had none from 3 1/2 years of Zytiga, with quarterly testing throughout), then it is likely that your doc will suggest progressively reducing the frequency of testing. (Better too much than too little, however!)

Keep us posted.

Cheers,

Alan

  

Link to post
Share on other sites

Many thanks Alan.

I have been on Bicalutamide for two year prior to Xtandi. I've been having quarterly LFTs the whole time with no problems reported. As you say, better too much than not enough I guess.

Cheers,

Tony

Link to post
Share on other sites
  • 2 years later...
Mishka@wn.com.au
On 7/16/2016 at 7:49 PM, alanbarlee said:

2. If the initial frequency shows no adverse trends from using Xtandi

  

As  a recent (3 month) user of Xtandi, 2 x 40mg tablets daily without any apparent side effects, in addition to 3 year use of 4 monthly Lucrin Depot injections,  I was wondering if users responding to this thread who are also on Xtandi, could indicate [1] How long they have been using the drug and [2] The quantity they have been on and are currently using and [3] Any side effects they have noticed.  For my part the only side effect of Xtandi that I have noticed is a halving in the diameter of my penis and the complete removal of any remaining rigidity it had after my laparoscopic prostatectomy 6 years ago.  I find mention of liver function warnings  and especially incidence of seizures disturbing as I still drive my vehicle. 

Link to post
Share on other sites
×
×
  • Create New...